Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 498, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 13, 2008, 8:46 PM CDT for 7 counties in Iowa. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2008, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 13, 2008, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Greene County, IA, Hamilton County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:46 PM CDT | HAIL 1 | Moorland, IA | |
| Aug 13, 9:24 PM CDT | HAIL 0.88 | 5 N Carroll Airport, IA | |
| Aug 13, 9:24 PM CDT | HAIL 1.5 | 5 N Carroll Airport, IA | PENNY TO PING PONG BALL SIZE HAIL |
| Aug 13, 9:30 PM CDT | HAIL 1 | Glidden, IA | PHOTO SENT TO KCCI-TV BY VIEWER |
| Aug 13, 9:33 PM CDT | HAIL 1 | 3 Ene Carroll Airport, IA | |
| Aug 13, 9:34 PM CDT | HAIL 0.88 | 2 Ne Carroll Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 140146
SVRDMX
IAC015-025-027-073-079-161-187-140230-
/O.NEW.KDMX.SV.W.0498.080814T0146Z-080814T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT WED AUG 13 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
THIS INCLUDES THE CITY OF FORT DODGE...
SOUTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
GREENE COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 930 PM CDT.
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT DODGE
TO FARNHAMVILLE TO 9 MILES NORTHWEST OF AUBURN...OR ALONG A LINE
EXTENDING FROM FORT DODGE TO 21 MILES SOUTHWEST OF FORT DODGE TO 23
MILES EAST OF IDA GROVE...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OTHO...LAKE CITY AND GOWRIE BY 850 PM CDT...
DUNCOMBE AND AUBURN BY 855 PM CDT...
LEHIGH AND HARCOURT BY 900 PM CDT...
PATON...LANESBORO AND DAYTON BY 905 PM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4235 9509 4232 9450 4263 9412 4221 9366
4221 9371 4216 9371 4195 9400 4200 9474
TIME...MOT...LOC 0146Z 316DEG 31KT 4251 9409 4225 9441
4230 9499
$$
COGIL3 follow-up statements
000
WWUS53 KDMX 140216
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED AUG 13 2008
IAC161-140226-
/O.CAN.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
SAC IA-
916 PM CDT WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAC COUNTY IS
CANCELLED...
AT 913 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4228 9447 4236 9397 4221 9366 4221 9371
4216 9372 4195 9400 4200 9474 4219 9493
TIME...MOT...LOC 0216Z 316DEG 31KT 4232 9385 4206 9417
4212 9475
$$
IAC015-025-027-073-079-187-140230-
/O.CON.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
WEBSTER IA-CALHOUN IA-HAMILTON IA-CARROLL IA-GREENE IA-BOONE IA-
916 PM CDT WED AUG 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN BOONE...NORTHERN GREENE...NORTHEASTERN CARROLL...
SOUTHWESTERN HAMILTON...SOUTHEASTERN CALHOUN AND SOUTHERN WEBSTER
COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF STRATFORD TO DANA TO LIDDERDALE...OR ALONG A LINE
EXTENDING FROM 19 MILES SOUTHEAST OF FORT DODGE TO 29 MILES SOUTH OF
FORT DODGE TO 39 MILES EAST OF IDA GROVE...MOVING SOUTHEAST AT 36
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RALSTON...OGDEN...JEFFERSON AND GRAND JUNCTION BY 925 PM CDT...
BOONE AND SCRANTON BY 930 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
LAT...LON 4228 9447 4236 9397 4221 9366 4221 9371
4216 9372 4195 9400 4200 9474 4219 9493
TIME...MOT...LOC 0216Z 316DEG 31KT 4232 9385 4206 9417
4212 9475
$$
COGIL000
WWUS53 KDMX 140223
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT WED AUG 13 2008
IAC025-079-187-140234-
/O.CAN.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
WEBSTER IA-CALHOUN IA-HAMILTON IA-
924 PM CDT WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON...
SOUTHEASTERN CALHOUN AND SOUTHERN WEBSTER COUNTIES IS CANCELLED...
AT 921 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
4195 9400 4200 9474
TIME...MOT...LOC 0224Z 316DEG 31KT 4221 9384 4199 9417
4207 9477
$$
IAC015-027-073-140230-
/O.CON.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
CARROLL IA-GREENE IA-BOONE IA-
924 PM CDT WED AUG 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN BOONE...NORTHERN GREENE AND EAST CENTRAL CARROLL
COUNTIES...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF FRASER TO GRAND JUNCTION TO LIDDERDALE...OR ALONG
A LINE EXTENDING FROM 25 MILES SOUTHEAST OF FORT DODGE TO 35 MILES
SOUTH OF FORT DODGE TO 39 MILES SOUTHEAST OF IDA GROVE...MOVING
SOUTHEAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOONE...SCRANTON AND OGDEN BY 930 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
4195 9400 4200 9474
TIME...MOT...LOC 0224Z 316DEG 31KT 4221 9384 4199 9417
4207 9477
$$
COGIL000
WWUS53 KDMX 140232
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT WED AUG 13 2008
IAC015-027-073-140241-
/O.EXP.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
CARROLL IA-GREENE IA-BOONE IA-
931 PM CDT WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE...NORTHERN
GREENE AND EAST CENTRAL CARROLL COUNTIES HAS EXPIRED...
AT 930 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...A SEVERE STORM REMAINS ACROSS EASTERN CARROLL COUNTY AND A
NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED PORTIONS OF CARROLL
COUNTY UNTIL 1015 PM.
LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
4195 9400 4200 9474
TIME...MOT...LOC 0223Z 316DEG 31KT 4222 9385 4200 9418
4208 9478
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:17 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 3:17 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 PM CDT WED AUG 13 2008 .SHORT TERM... SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN MINNESOTA THIS AFTERNOON AND A FEW HAVE TRIED TO TRICKLE INTO NORTHERN IA. STORMS FIRING ALONG 700 MB TROUGH AND WEAK SFC BOUNDARY. SYSTEM NOT QUITE IN PHASE AND HAVING DIFFICULTY BECOMING ORGANIZED THROUGH A FEW SEVERE STORMS HAVE BEEN REPORTED IN MINNESOTA. SFC HEATING IN CNTRL IOWA HAS ALLOWED SUBSIDENCE AND MIXING OF DRIER AIR TO THE SFC AND HAS DIMINISHED INSTABILITY. A FEW STORMS WILL REMAIN POSSIBLE TONIGHT ALONG WITH AREAS OF FOG LATE. BEST LANDSPOUT ENVIRONMENT IS ALONG THE UPPER MISSISSIPPI RIVER VALLEY AND JUST TO THE EAST OF HERE SO HOPEFULLY WILL ESCAPE THAT FUN TONIGHT. .LONG TERM /THU-WED/... FORECAST REMAINS IN FLUX DURING PERIOD AS FAIR AMOUNT OF UNCERTAINTY REMAINS WITH UPPER LEVEL LOW TRACK THIS WEEKEND THROUGH MID NEXT WEEK. A BACKDOOR COLD FRONT MOVES IN FROM THE NORTHEAST ON THURSDAY AND REACHES CENTRAL IOWA AROUND 21Z. SHOULD HOLD HIGHS IN THE 70S ACROSS THE NORTHEAST HALF WITH 80S TO THE SW. A FEW THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE BOUNDARY THOUGH CLIMATOLOGICALLY THIS IS NOT A FAVORED SETUP FOR WIDESPREAD DEVELOPMENT. THE BOUNDARY WILL CONTINUE TO THE SOUTHWEST INTO THURSDAY EVENING. UPPER LEVEL SYSTEM DROPPING THROUGH NEBRASKA ALONG WITH ATTENDANT SFC FEATURES WILL INTERACT WITH GRADUALLY STALLING BOUNDARY OVER ERN NEBRASKA THROUGH SW IA AND NRN MO AND THIS WILL REMAIN THE PRIMARY FOCUS FOR PRECIPITATION POTENTIAL THROUGH FRIDAY. HIGH PRESSURE WILL SETTLE SOUTH INTO THE UPPER MIDWEST AND UPPER MISSOURI BASIN FRIDAY NIGHT BRINGING DRIER SFC AIR TO THE AREA. UNCERTAINTY REMAINS WITH CLOSE UPPER LEVEL LOW TREKKING SOUTH ALONG THE ROCKY MOUNTAIN WEST THEN EVENTUALLY SPINNING INTO THE PLAINS. UNCERTAINTY REMAINS ON HOW FAR SOUTH IT WILL DIG AND WITH LACK OF MID LEVEL FLOW...WHAT WILL GIVE IT A NUDGE TO FINALLY MOVE. CURRENTLY LACK OF A KICKER SEEMS TO POINT TO A PROLONGED STAY OVER THE SOUTHERN PLAINS BEFORE LIFTING OUT SOMETIME NEXT WEEK. LARGE SYSTEM MOVING THROUGH THE GULF OF ALASKA WILL EVENTUALLY PUSH RIDGE UP OVER THE INTERMOUNTAIN WEST. CANADIAN AND ECMWF SUGGESTING A HURRICANE AROUND THE GULF OF MEXICO WHICH COULD ALSO BECOME A FACTOR. HAVE MADE LITTLE CHANGES TO PRECIP CHANCES DURING THE EXTENDED DUE TO INCONSISTENCIES AND MANY FACTORS INVOLVED. ONCE SYSTEM DOES ARRIVE...EXPECT A COOL AND RAINY PERIOD. && .AVIATION...13/18Z FOG HAS LIFTED WITH VSBYS NOW P6SM. CONVECTION CONTINUES TO MOVE OUT OF MN INTO NW IA ATTM AND HOLDING TOGETHER WITH UPPER LEVEL SUPPORT AND WEAK SFC BOUNDARY. INSTABILITY AXIS OF TD GREATER THAN 60F WILL CONTINUE TO SUPPORT SOUTH MOVEMENT THRU AFTERNOON. MID LEVEL CONVECTION ALREADY DEVELOPING IN ERN SD. SCATTERED THUNDERSTORMS...POSSIBLY A LINE FOR A FEW HOURS...WILL MOVE SWD LOWERING CONDITIONS FOR A FEW HOURS WITH POTENTIAL FOR GUSTY OUTFLOW AND SOME HAIL. LINE MOVING A BIT FASTER THAN EARLIER EXPECTED SO HAVE HASTENED TIMING OF CONVECTION ACROSS MOST OF THE REGION. MAY SEE SOME LINGERING ACTIVITY INTO THE EVENING HOURS. THINGS SHOULD QUIET DOWN AFTER MIDNIGHT WITH MVFR FOG EXPECTED...THOUGH WILL HAVE TO WATCH TYPICAL TROUBLE AREAS SUCH AS KOTM AND KMCW FOR POSSIBLE IFR OR LIFR FOG. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV AVIATION...REV LONG TERM...DONAVON
Hazardous weather outlook, Aug 13, 11:00 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1100 AM CDT WED AUG 13 2008 IAZ004>007-015>017-023>026-033>037-044>047-057>059-070-071-081- 092-141015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-ADAMS-TAYLOR- 1100 AM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BY MID AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THROUGH EARLY TONIGHT...WITH HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS UP TO 60 MPH...AND SMALL TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM THURSDAY THROUGH MONDAY...THOUGH THE CHANCES WILL BE QUITE LOW FRIDAY THROUGH SUNDAY. THE SEVERE WEATHER THREAT APPEARS FAIRLY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ027-028-038-039-048>050-060>062-072>075-082>086-093>097-141015- BUTLER-BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE- WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1100 AM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 80. THE CHANCE OF THUNDERSTORMS WILL INCREASE AND EXPAND SOUTHWARD TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON AND EARLY TONIGHT...WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM THURSDAY THROUGH MONDAY...THOUGH THE CHANCES WILL BE QUITE LOW FRIDAY THROUGH SUNDAY. THE SEVERE WEATHER THREAT APPEARS FAIRLY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MOYER/REV
In the hours before
Local storm report, Aug 13, 7:20 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 N RUTHVEN 43.15N 94.90W
08/13/2008 E0.88 INCH PALO ALTO IA BROADCAST MEDIA
KICD STAFFER REPORTED THE HAIL IN THE RUTHVEN/LOST ISLAND
LAKE AREA.
&&
COGILLocal storm report, Aug 13, 8:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 S POMEROY 42.52N 94.68W
08/13/2008 E1.00 INCH CALHOUN IA TRAINED SPOTTER
NICKEL TO QUARTER HAIL.
&&
COGILLocal storm report, Aug 13, 8:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL NEMAHA 42.51N 95.09W
08/13/2008 M1.00 INCH SAC IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FROM 821-831PM NO DAMAGE
&&
CCOGILLocal storm report, Aug 13, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 N ROCKWELL CITY 42.46N 94.63W
08/13/2008 M0.88 INCH CALHOUN IA TRAINED SPOTTER
HAIL, DIME TO NICKEL SIZE WITH HEAVY RAIN 828-832PM
&&
CCOGILLocal storm report, Aug 13, 8:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL SAC CITY 42.42N 95.00W
08/13/2008 E1.00 INCH SAC IA LAW ENFORCEMENT
NICKEL TO QUARTER HAIL IN TOWN.
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Sac, Webster | 45 min |
| Aug 13, 9:29 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 46 min |
| Aug 14, 5:57 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 33 min |
| Aug 14, 6:32 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.